MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS IMPRESS®; DIAGNOSTIC INTRAVASCULAR CATHETER

MERIT MEDICAL SYSTEMS IMPRESS®; DIAGNOSTIC INTRAVASCULAR CATHETER
Catalog Number 59038UAC/B
Medical Device Problem Codes Break (1069); Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device has been returned for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a uterine fibroid embolization procedure, while performing selective catheterization of the internal branch of the right uterine artery, the distal part of the catheter detached.The distal fragment then migrated toward the femoral segment, making it necessary to perform arterial dissection to remove the foreign body.Endovascular removal with the device in a loop was not possible.
 
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The device was examined visually and the complaint is confirmed.The connection between the black tip and purple catheter appeared damaged and frayed and the fusion between the two parts was incomplete.The tip detachment likely resulted from a combination of human error and machine settings, and the frayed section seems to be due to manufacturing.A review of the device history record was performed and no exception documents were found.A review of the complaint database was performed and no similar complaints for this lot were identified.

Brand Name
IMPRESS®
Common Device Name
DIAGNOSTIC INTRAVASCULAR CATHETER
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS
8830 siempre viva rd #100
san diego CA 92154
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS
8830 siempre viva rd #100
san diego CA 92154
Manufacturer Contact
adrian cole
1600 merit parkway
south jordan, UT 84095
8012084225
MDR Report Key22909976
Report Number1721504-2025-00294
Device Sequence Number15735933
Product Code DQO
UDI-Device Identifier00884450661529
UDI-Public00884450661529
Combination Product (Y/N)Y
Initial Reporter CountryBR
PMA/510(K) Number
K233268
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date09/13/2025
Device Catalogue Number59038UAC/B
Device Lot NumberI2498439
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2025
Supplement Date Received by Manufacturer09/26/2025
Initial Report FDA Received Date08/27/2025
Supplement Report FDA Received Date09/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown